Subgame-perfection in quitting games with perfect information and differential equations

Research output: Contribution to journalArticlepeer-review

Abstract

We introduce a new approach to studying subgame-perfect equilibrium payoffs in stochastic games: the differential equations approach. We apply our approach to quitting games with perfect information. Those are sequential games in which at every stage one of n players is chosen; each player is chosen with probability 1/n. The chosen player i decides whether to quit, in which case the game terminates and the terminal payoff is some vector ai ∈ Rn, or whether to continue, in which case the game continues to the next stage. If no player ever quits, the payoff is some vector a* ∈ Rn. We define a certain differential inclusion, prove that it has at least one solution, and prove that every vector on a solution of this differential inclusion is a subgame-perfect equilibrium payoff.

Original languageEnglish
Pages (from-to)51-72
Number of pages22
JournalMathematics of Operations Research
Volume30
Issue number1
DOIs
StatePublished - Feb 2005

Keywords

  • Differential inclusions
  • Dynkin games
  • Quitting games
  • Stochastic games
  • Subgame-pertect equilibrium

Fingerprint

Dive into the research topics of 'Subgame-perfection in quitting games with perfect information and differential equations'. Together they form a unique fingerprint.

Cite this